Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 22, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Apr 29, 2021, 10:40 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 10:40 PM CDT (03:40 UTC)
- Expired
- Apr 30, 2021, 8:07 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Carter County, OK, Johnston County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Washita River near Dickson (DURO2).
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
901
WGUS84 KOUN 300340 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
1040 PM CDT Thu Apr 29 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Washita River near Dickson affecting Johnston, Carter and Murray
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC019-069-099-301545-
/O.NEW.KOUN.FL.Y.0022.210430T0340Z-210430T1800Z/
/DURO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 PM CDT Thu Apr 29 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Washita River near Dickson.
* From this evening to Friday afternoon.
* At 9:30 PM CDT Thursday the stage was 25.7 feet.
* Action stage is 24.0 feet.
* Flood stage is 27.0 feet.
* Forecast...The Washita River is expected to fall to 10.7 feet
Tuesday evening.
* Impact...At 26.0 feet, Flood depths of about a foot extend along
the Washita River in Murray... Carter... and Johnston counties.
Over 2 thousand acres of bottomlands between Rock Creek near
Dougherty and Lake Texoma are covered... with flood depths up to 6
feet in low places. Any flooding on tributary creeks is increased
by backwater from the river.
&&
LAT...LON 3451 9720 3451 9710 3427 9694 3426 9670
3418 9670 3418 9700
$$
JP1 follow-up statement
045
WGUS84 KOUN 301307
FLSOUN
Flood Advisory
National Weather Service Norman OK
807 AM CDT Fri Apr 30 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Washita River near Dickson affecting Johnston, Carter and Murray
Counties.
OKC019-069-099-301415-
/O.CAN.KOUN.FL.Y.0022.000000T0000Z-210430T1307Z/
/DURO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 AM CDT Fri Apr 30 2021
...The Flood Advisory for the Washita River near Dickson has been
cancelled...
The Flood Advisory is cancelled for
the Washita River near Dickson.
* At 7:30 AM CDT Friday the stage was 20.1 feet.
* Flood stage is 27.0 feet.
* Forecast...The Washita River is expected to fall to 10.6 feet
early Wednesday morning.
&&
LAT...LON 3451 9720 3451 9710 3427 9694 3426 9670
3418 9670 3418 9700
$$
MADWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 29, 7:20 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 29, 7:20 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 720 PM CDT Thu Apr 29 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 108 PM CDT Thu Apr 29 2021 Short term forecast is for mild weather overall through tomorrow. Widely scattered remnant showers will continue along and near the Red River through tonight as the cut off low meanders across Texas. Cloud cover will moderate high and low temperatures across the southern half of our forecast area. Expect more clearing tomorrow, especially across the northern half of Oklahoma. Day && .LONG TERM... (Friday night through next Wednesday) Issued at 259 PM CDT Thu Apr 29 2021 The upper-level cutoff low that caused the wet weather of the past couple of days has drifted over the state of Chihuahua, Mexico. It is expected to remain there until Saturday night, when it begins to move northeast to join with the Westerlies. As it moves across Texas Saturday night and Sunday, rain chances will pivot from southern Oklahoma/north Texas into central and eastern Oklahoma. Right behind the departing low will be a shortwave trough in the upper-air flow. This wave, combined with a surface low over Oklahoma or north Texas, will bring a chance for more substantial convection Monday afternoon into Monday night, mainly over the southeast quadrant of Oklahoma. There appear to be capping issues, but we will have to see how that works out as more-detailed information becomes available. Some forecast soundings suggest that strong elevated convection could occur over at least central Oklahoma on Monday...but again, additional detail will be helpful. After the wave passes off to the east, the ECMWF shows ridging aloft developing over the southern Plains, with warm, dry conditions. The GFS shows northwest-flow convection with a fairly strong upper-level shortwave trough toward Thursday. Our forecast favors the ECMWF perspective, but does allow for the possibility of the other outcome. && .AVIATION... (00Z TAFS) Issued at 717 PM CDT Thu Apr 29 2021 Skies will gradually begin to clear from north to south over most of the region overnight, although a few mid to high clouds will remain near and south of the Red River. Winds will generally remain northeasterly overnight becoming a bit more easterly after 15Z Fri. && .UPPER AIR... Issued at 259 PM CDT Thu Apr 29 2021 No upper air flights are currently planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 76 54 73 / 10 10 10 20 Hobart OK 49 76 52 74 / 10 10 10 20 Wichita Falls TX 54 76 57 73 / 20 10 30 40 Gage OK 44 78 49 80 / 0 0 0 0 Ponca City OK 48 77 51 77 / 0 0 0 10 Durant OK 57 76 56 72 / 30 20 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...03
Hazardous weather outlook, Apr 29, 12:23 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1223 PM CDT Thu Apr 29 2021 OKZ004>048-050>052-TXZ083>090-301215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1223 PM CDT Thu Apr 29 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .River Flooding... Recent heavy rainfall will result in higher flow rates on creeks, streams and rivers, especially across parts of south central and southeast Oklahoma. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .River Flooding... Recent heavy rainfall will result in river flooding for some locations across south central and southeast Oklahoma. .Thunderstorms... There is a chance for thunderstorms late Saturday into Sunday, primarily across eastern and south central Oklahoma. Additional thunderstorms, including some strong to severe, are possible Monday into Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.